Hail, Pushmataha
- When
- April 10, 8:39 PM CST
- Where
- Pushmataha County, Moyers
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 34.320, -95.650
Severe thunderstorms developed over south central Oklahoma just east of a surface low pressure system during the afternoon. These storms developed eastward along a stationary front into southeastern Oklahoma during the evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Severe thunderstorms developed over south central Oklahoma just east of a surface low pressure system during the afternoon. These storms developed eastward along a stationary front into southeastern Oklahoma during the evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 10, 6:47 PM CST, 1 hour 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 747 PM CDT TUE APR 10 2007 .DISCUSSION... WILL BE SENDING AN UPDATED FORECAST SHORTLY TO BUMP POPS UP SOME MAINLY SOUTH OF INTERSTATE 44...NO OTHER SIGNIFICANT CHANGES. SUPERCELL STORMS MOVING ACROSS SOUTH CENTRAL OKLAHOMA ALONG SFC COLD FRONT DEVELOPED IN SMALL AREA OF SFC BASED INSTABILITY EARLY THIS EVENING AND CONTINUE TO MOVE QUICKLY EAST. PRESENT INDICATIONS AREA THAT THESE CELLS WILL CONTINUE TO MOVE INTO DIMINISHING SFC INSTABILITY AND SHOULD BECOME MORE ELEVATED AS THEY MOVE INTO SE OKLAHOMA IN NEXT 1 TO 2 HOURS. THERE IS ENOUGH ELEVATED INSTABILITY PRESENT AND IMPRESSIVE DEEP LAYER SHEAR TO ENSURE SEVERE THREAT SOUTH OF I-40 THE REMAINDER OF THE EVENING BUT SHOULD BECOME MORE OF A LARGE HAIL THREAT. FARTHER NORTH ELEVATED CONVECTION EXPANDING AS UPPER WAVE MOVES EAST...MOST AREAS SOUTH OF I-44 SHOULD SEE PRECIP DURING THE EVENING BUT ONLY MARGINAL THUNDER CHANCES NORTH OF I-40. ACTIVITY SHOULD END SHORTLY AFTER MIDNIGHT. && .PREV DISCUSSION... /ISSUED 314 PM CDT TUE APR 10 2007/ DISCUSSION... ELEVATED SHOWERS MOVING EAST OF CWA THIS AFTERNOON WITH INITIAL UPPER LEVEL VORT MAX. VIGOROUS UPPER LEVEL TROUGH DIVING SOUTHEAST INTO THE SOUTHERN PLAINS THIS AFTERNOON WITH 110 KT JET STREAK FORECAST TO PUSH INTO NORTH TEXAS THIS EVENING. ATMOSPHERE BECOMING INCREASINGLY UNSTABLE ACROSS SOUTHWEST OKLAHOMA AS STRONG SURFACE HEATING COMBINES WITH INCREASINGLY STEEP MID LEVEL LAPSE RATES IN ASSOCIATION WITH UPPER SYSTEM. HIGH BASED CU HAS DEVELOPED IN THE RELATIVELY DRY AIRMASS ACROSS THE TEXAS PANHANDLE INDICATIVE OF THE STRONG FORCING ONGOING. AS DISTURBANCE MOVES INTO SOUTHWEST OKLAHOMA EXPECT STRONG TO SEVERE THUNDERSTORM DEVELOPMENT BY LATE AFTERNOON. DEVELOPING SURFACE LOW IS EXPECTED TO TRACK NEAR THE RED RIVER THIS EVENING WITH STRONG LOW LEVEL JET DEVELOPING AHEAD OF SURFACE LOW WHICH SHOULD MAINTAIN STRONG TO SEVERE MCS INTO FAR SOUTHEAST OKLAHOMA LATE THIS EVENING. STEEP MID LEVEL LAPSE RATES COUPLED WITH STRONG DEEP LAYER SHEAR... SUGGEST LARGE HAIL WOULD BE LIKELY WITH THE STRONGER STORMS. EXPECTED ACTIVITY TO SHIFT EAST OF THE AREA SHORTLY AFTER MIDNIGHT WITH SEVERE THREAT ENDING. MAIN FOCUS SHIFTS TO FRIDAY AS ANOTHER...AND POTENTIALLY STRONGER... UPPER LEVEL SYSTEM IMPACTS THE AREA...WITH INCREASING CHANCES FOR SIGNIFICANT SEVERE WEATHER. TIMING STILL REMAINS SOMEWHAT UNCERTAIN...HOWEVER PREFER THE SLIGHTLY SLOWER NAM/WRF SOLUTION KEEPING DRY LINE WEST OF AREA UNTIL LATE AFTERNOON/EARLY EVENING FRIDAY. BEST SEVERE WEATHER CHANCES WILL LIKELY BE DURING THIS TIME FRAME AS DRY LINE SWEEPS THROUGH EASTERN OKLAHOMA/NORTHWEST ARKANSAS. PRECIP CHANCES WILL BEGIN TO INCREASE AHEAD OF MAIN UPPER SYSTEM...ACROSS NORTHEAST OKLAHOMA LATE THURSDAY NIGHT AND ACROSS NORTHWEST ARKANSAS FRIDAY MORNING AS INITIAL ROUND OF ELEVATED SHOWERS/THUNDERSTORMS SPREADS ACROSS AFOREMENTIONED AREA. && .PRELIMINARY POINT TEMPS/POPS... TUL 44 65 40 65 / 50 10 10 10 FSM 50 67 41 70 / 80 10 10 10 MLC 48 68 42 70 / 80 10 10 10 BVO 43 64 37 64 / 30 10 10 10 FYV 46 61 37 63 / 70 10 10 10 BYV 46 58 37 61 / 70 10 10 10 MKO 47 65 40 66 / 70 10 10 10 MIO 44 60 37 61 / 50 10 10 10 F10 46 65 41 66 / 70 10 10 10 HHW 52 71 45 73 / 80 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...14 LONG TERM....99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 936 PM CDT TUE APR 10 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 935 PM CDT TUE APR 10 2007 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...SOUTHEAST OKLAHOMA. ONSET...ONGOING...ENDING BY EARLY MORNING. AREA AT GREATEST RISK...FAR SOUTHEAST OKLAHOMA. DISCUSSION... SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST OKLAHOMA INTO THE EARLY MORNING HOURS. THESE STORM ARE DEVELOPING NORTH OF A SURFACE WARM FRONT...AND INSTABILITY BECOMES MUCH LESS FURTHER NORTH OF THE BOUNDARY. THIS BOUNDARY WILL CONTINUE TO FOCUS THE HIGHEST RISK OF SEVERE WEATHER ACROSS FAR SOUTHEAST OKLAHOMA... WITH THE PRIMARY RISK BEING LARGE HAIL. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION ACROSS FAR SOUTHEAST OKLAHOMA MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...NO HAZARDS. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...SEVERE THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. EXTENDED DISCUSSION... A STRONG UPPER LOW AND SURFACE LOW WILL IMPACT EASTERN OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS LATE THURSDAY AND FRIDAY. THIS SYSTEM WILL HAVE AMPLE MOISTURE AND DIRECTIONAL AND SPEED SHEAR TO GENERATE WELL ORGANIZED THUNDERSTORMS. THE TIMING OF THIS SYSTEM MAY BE THE MOST CRITICAL FACTOR FOR SEVERE THUNDERSTORMS. AT THIS TIME COMPUTER MODELS DIFFER ON TIMING. EMERGENCY MANAGEMENT PLANNING STATEMENT... LATEST FORECASTS NEED TO BE CLOSELY MONITORED CONCERNING THE SEVERE THREAT LATE THURSDAY AND FRIDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
824 PM CDT TUE APR 10 2007
OKZ073-110200-
PITTSBURG OK-
824 PM CDT TUE APR 10 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 900 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
SOUTHERN PITTSBURG
AT 824 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTHEAST OF ASHLAND...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...KIOWA...PITTSBURG...BLANCO
AND ASHLAND.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
841 PM CDT TUE APR 10 2007
OKZ075-110215-
LATIMER OK-
841 PM CDT TUE APR 10 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 915 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
SOUTHERN LATIMER
AT 841 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
SOUTHWEST OF GOWEN...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...WILBURTON...YANUSH...HIGGINS...
BENGAL...DAMON...GOWEN...PANOLA AND RED OAK.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
903 PM CDT TUE APR 10 2007
OKZ073-075-110300-
LATIMER OK-PITTSBURG OK-
903 PM CDT TUE APR 10 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1000 PM CDT
FOR THE FOLLOWING COUNTIES:
IN SOUTHEAST OKLAHOMA
CENTRAL PITTSBURG AND LATIMER
AT 903 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES WEST OF HAYWOOD TO 7 MILES SOUTHWEST OF
HIGGINS...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...WILBURTON...HIGGINS...BENGAL...DAMON...
GOWEN...PANOLA...RED OAK...MCALESTER...KIOWA...PITTSBURG...BLANCO...
SAVANNA...HARTSHORNE...HAILEYVILLE...DOW...HAYWOOD...BACHE...
ALDERSON...KREBS AND ARPELAR.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The Western Arkansas radar (KSRX), 160 km away, was scanning. The volume nearest the first event began at 02:39 UTC.
7 hail, 1 thunderstorm wind. Local standard time, as filed.
Strong thunderstorm wind, associated with a mesocyclone, destroyed two mobile homes and several storage buildings. The wind also damaged a number of homes. Numerous trees and power poles were also snapped, uprooted, or blown down. An NWS storm survey indicated an estimated maximum wind speed of 85 to 95 mph based on the damage in and around town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 20584, 20585, 20586, 15891, 20587, 20588, 20589, 20590.